Jump to content
CrazyBoards.org

Recommended Posts

I started taking Risperidone for anxiety from PTSD however, it has had horrible side effects. I started lactating and  gained 15 pounds within a month of being on it. I knew from the start that weight gain was common so I began to diet and exercise vigorously however it has been to no avail. My period is 3 weeks late(negative pregnancy test) and I'm starting to get very concerned about how this will affect me in the long term. I'm hoping to stop the medication cold turkey. I've been on it for about 6 weeks, at a dose of 1mg(with benztropine 2mg to ease side effects); is it likely that I could have severe side effects? Could continuing the benztropine help to ease withdrawal symptoms? 

Also, are the metabolism changes permanent and if not, how long until things start getting back to normal?

Share this post


Link to post
Share on other sites

Well, I stopped 4 mg of risperidone cold turkey when I went on Abilify. I'm not saying that everyone is like me, but in my experience, I didn't have any withdrawal symptoms.

I also never experienced any metabolism changes. I actually lost weight while on risperidone, but to be fair I was taking Wellbutrin at the time. So I can't really answer your question about metabolism.

I'm sorry you had a difficult time with risperidone. That is not typical for such a low dose as 1 mg and in such a short period of time. If I were you, I'd ask my psychiatrist the questions you are posing here. Perhaps he can have you do a taper which is bound to be better than just stopping cold turkey.

Risperidone really helped me when I was at the lowest point of my life. Risperdal is a good med for me.

Share this post


Link to post
Share on other sites

I know this isn't the answer to your question, but have you not tried prazosin (Minipress) for your PTSD? If you have, then some other antipsychotics that might be better would be Saphris and Fanapt due to their strong α1 antagonism.

Share this post


Link to post
Share on other sites

I've been trying to see my psychiatrist for alternative medications however, the office I go has a 2-3 month wait time for appointments. I've been going to therapy and have found that it has done a lot more for me than any medication has.

Share this post


Link to post
Share on other sites
10 minutes ago, Fornoone said:

I've been trying to see my psychiatrist for alternative medications however, the office I go has a 2-3 month wait time for appointments. I've been going to therapy and have found that it has done a lot more for me than any medication has.

Yes, therapy can be a big help for PTSD and anxiety. But meds have their place too.

It's too bad that you have such a long wait to see your psychiatrist. You might be able to get in earlier if you ask to be put on the cancellation list. I wouldn't stop any med without my psychiatrist's knowledge and consent and especially not cold turkey if I were you. Try to get on the cancellation list and see if your pdoc can't give you a tapering schedule.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By MisterMelancholy
      I fucking hate how ugly I am. 
      I have naturally curly and wavy hair like that girl on Peanuts. It's really messy and whenever I try to comb it always goes back to the way it was as if I've never combed in the first place with 3 minutes. Everyone at school makes fun of me by calling me a "crackhead" and a homeless person because of my hairstyle.
      I am also morbidly obese, weighing 237 pounds. I hate how fat I am and I used to wear jackets all the time even in the summer to try to hide my fat. I also try to hold my breath to be temporarily skinnier. I trying to lose weight but it's impossible as I don't have access to any gyms especially since I'm only 16 and I'm not really the well off type.
      I also eat a shitton and I'm really impulsive about it. I'll try to commit to eating less and healthy but 5 seconds later I've downed a whole tub of ice cream and I've only realized it when it's too late and I feel guilt.
      I've contemplated starving myself as a result to lose weight. 
      Is anyone else going through similar stuff? Anyone have any advice?
    • By Cyclingsarah
      Hi guys,
      just started Lithium yesterday. I know it can take several weeks to work, but I already feel it clearing my head a bit.
      question tho. Can lithium make anxiety worse in the beginning - like SSRI’s? Because I now find myself very panicky
      I am also on lexapro and mirtazapine. 
    • By Cyclingsarah
      Just wondering. I have a lot of anxiety and am startinh lithium for bipolar disorder in a few weeks
    • By PurplePaisley
      I was on Olanzapine for about one year and during that time I did excessive spending which may have caused  lowering impulse control and consequently am now in bankruptcy.
      Have been off Olanzapine since December, 2018.
      In March went on Seroquel and experienced manic situations, where I was out of control (never had this happen to me before). I became excessively hostile towards a clerk in Walgreens, reduced my veterinarian to tears and alienated alot of my neighbors by my raging.  We upped the Seroquel thinking I was having my first manic episode, it only made everything worse.  Since coming off of Seroquel in last two weeks, I am now calm and the urge to act out aggressively is gone and I am mortally embarrassed about my behaviors.
      New psych doc now, former one retired.  Started Reluxti two days ago at .5 mg.  First day experienced some brain zaps and thinking it might have been due to the mixing of recently going off of Seroquel and introducing Reluxti.  Today, no brain zaps.  Taking Benadryl to help with insomnia as Rexulti may become stimulating. 
      I know this is a very expensive drug and being on Medicare I do not qualify for any of the manufacturer's savings plans. My new psych doc believes he can keep me on his extra supplies forever or until they go generic.  I am worried about being on this drug and loosing him as a psychiatrist and ending up with a co-pay of $400.00 a month and ending up in the Medicare Donut-hole very quickly. The trial pack he gave me has a 14 day supply.
      I recently did a gene study thru GenOMind.  I am an ultra-rapid metabolizer and subject to many skin issues.  When I first saw him, he became very frustrated with me and didn't believe me that I can't tolerate most of the behavioral meds out there but once he got the gene study, he then understood.  The only drug he would suggest is Rexulti. 
      I am in a quandary as to what to do about going on this very expensive medication with no way of paying for this and getting stuck on this drug should I loose my new psych doc and his many samples.
      Purple
       
       
       
       
    • By Britton777
      Hi everyone. I’ve been bouncing from one trial of medication to another for the past 4 1/2 years with adverse reactions. Nothing has helped. I just saw a new psychiatrist on Monday. An older gentleman who actually seemed to listen. He was also a longtime professor our local university. 
      My symptoms are treatment resistant insomnia, chronic, severe anxiety, chronic derealization, ocd (pure o) racing, intrusive thoughts (often presenting as songs looping in my head, but a switch can also go off in my head where I obsessively think about something to the point of it driving me crazy)  brain fog, depression. My body and brown simply will not turn off. I’m stuck in constant fight/flight.  I believe the lack of sleep is the catalyst for most of this (all of this started after sudden onset of insomnia) Maybe it wouldn’t go away with sleep, but I know it would get better. My main goal is sleep, but seems unattainable after 4 1/2 years.
      I have tried every medication under the sun (well, mostly) 
      The doctor decided to prescribe provigil (modafinil) which seems counterintuitive to me. He was clear that it could go either way. Possible that it could calm me down, possible that it could let me up and make my symptoms worse. 
      Luckily for me, since I am highly sensitive to medication, he is quite conservative  and said to only start with roughly 1/16 of a pill to see how I do. 
      Wondering what your thoughts are on this given my symptoms? Seems counterintuitive...but maybe it will help. So confused. 
×
×
  • Create New...